If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

OK for HCMers to take Priolosec??

Collapse

About the Author

Collapse

cynthiaG Find out more about cynthiaG
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • OK for HCMers to take Priolosec??

    I had posted this previously and was wondering if any one of the moderators know the answer...

    My PCP had recommend that I start taking Prilosec (for upset stomach and heartburn due to hiatal hernia). His nurse told me to start taking 20 mg. every evening for 2 weeks and then take 40 mg. for an additional 2 weeks. On the drug facts on back of the medication it says ask a doctor before use if you are taking "warfarin" a few other medications and digoxin (heart medicine). I am on warfarin and Verapamil. Also, it appears that it treats heartburn...doesn't say anything about upset stomach..I don't know if the heartburn causes the upset stomach...maybe I should call back my PCP and also call my cardiologist to make sure it's ok to take. My PCP obviously is aware of my HCM so I don't know why he would have me start this if it would cause any heart related problems....does it?? ...I like to cover all the bases with my cardio when taking anything new.. I can't go on with this upset stomach

    found this message on a website:

    "Re: Prilosec - back pain, heart palpatations

    Posted By: Mary
    Date: Saturday, 31 March 2001, at 5:19 p.m.

    In Response To: Prilosec - back pain, heart palpatations (Carol)
    "
    > I have been diagnosed with a hiatal hernia. My doctor has me on Prilosec
    > for acid reflux associated with the hernia. I have been on it for about a
    > month. In the beginning I felt good. Now I am having some heart
    > palpatations and back pain. Also alot of gas pains in the chest with
    > belching. Lately, I am tired and just "not feeling well". I am
    > trying to decide whether to stop taking the Prilosec. Has anyone had any
    > of these similar problems? Thanks. "

    I have been on Prilosec for about 4 weeks and recently got off of it for vvarious side effects. Then i started having terrible heart flutters and ppalpitaitons and still have them daily for 3 hours at a time even after getting off this stuff. I wonder how long priolosec stays in the system?
    \"It is not length of life, but depth of life.\"

    Ralph Waldo Emerson

  • #2
    Cynthia, I don't know that answer, but I bet you can probably get some answers from the doctors or even a pharmacist.

    Reenie
    Reenie

    ****************
    Husband has HCM.
    3 kids - ages 23, 21, & 19. All presently clear of HCM.

    Comment


    • #3
      on my search for information I came across a posting a a message board that was our right startling!

      it reads:
      I am 36yrs old w/mild mitral valve insufficiency, superventricular tachycardia and blood pressure always has been low (90/70),stressed and depressed lately,took tylenol pm & valerian root for sleep & headache.Having headaches, dizzines, nausea... blood pressure went up to 112/80,what is wrong?
      Answer:
      Valerian root is often used to relieve anxiety or help people sleep. It can cause headaches. It has not been reported to cause an increase in blood pressure. It could interact with other medications that you are taking- you did not list which ones you were taking. Tylenol PM contains acetaminophen and diphenhydramine. There are small reports of diphenhydramine causing vasoconstriction, however, it usually doesn't cause increased blood pressure.
      Stress and depression can also affect your other health conditions and blood pressure. Talk with your physician about your concerns.
      Sarah Ray, Pharm.D


      Bio: Sarah graduated from Creighton University in 1997 with her Pharm.D. degree and completed a pharmacy practice residency with Aurora in 1998. Sarah’s main career interest is ambulatory care, and she has worked in family practice/internal medicine clinics within Aurora for the last four years. Sarah is a Board Certified Pharmacotherapy Specialist and is currently the Metro Region Clinical Coordinator for Ambulatory Services.
      *********

      Does this person sound like any (everyone) we know??? I have emailed the website with information and I hope they will get the information to her. I like that "stress and depression" line - how often do we hear that one!

      Anyway getting back to the Prilosec question - it should be OK - check with your HCM specialist . MANY people with HCM have similar problems and take the meds with no problems - the anticoagulants may need a little more attention that is why it is advised to consult your doctor.

      Best wishes,
      Lisa
      Knowledge is power ... Stay informed!
      YOU can make a difference - all you have to do is try!

      Dx age 12 current age 46 and counting!
      lost: 5 family members to HCM (SCD, Stroke, CHF)
      Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
      Therapy - ICD (implanted 97, 01, 04 and 11, medication
      Currently not obstructed
      Complications - unnecessary pacemaker and stroke (unrelated to each other)

      Comment


      • #4
        thanks so much for your replies, Lisa. Hope to make it to the convention in June...take care
        \"It is not length of life, but depth of life.\"

        Ralph Waldo Emerson

        Comment


        • #5
          Cynthia

          I took it for about a month i couldn't take the salty taste it gave me as i'm not a big salt person anyway, i mean it actually made me gag a few times so i told the doc no way am i taking it anymore and lately i have been taking pepcid complete and it is working good and i just take it when i need it, i hope you start feeling better

          Shirley
          Diagnosed 2003
          Myectomy 2-23-2004
          Husband: Ken
          Son: John diagnosed 2004
          Daughter: Janet (free of HCM)

          Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

          Comment


          • #6
            thanks, everyone...Shirley, did you get an upset stomach or just heartburn or both?
            \"It is not length of life, but depth of life.\"

            Ralph Waldo Emerson

            Comment


            • #7
              Cynthia

              i have what is called nodular gastritis, and yes i got both and sometimes very hard to swallow food well i still get that, i sure hope you get some answers soon

              Shirley
              Diagnosed 2003
              Myectomy 2-23-2004
              Husband: Ken
              Son: John diagnosed 2004
              Daughter: Janet (free of HCM)

              Grandchildren: Drew 15,Aaron 13,Karen 9,Connor 9

              Comment


              • #8
                Cynthia-
                I was dx with GERD a long time ago & have taken just about every med on the market. The med that worked best for me is Aciphex (it's an RX), no side affects & relief!
                Also had to alter my diet (what's a few more restrictions), the obvious: caffeine, tomato based sauces, citrus etc, but also peppermint candies!
                RONNIE

                Comment


                • #9
                  thanks, when I go on Monday to see a gastroenterologist, I'll mention the Aciphex.
                  \"It is not length of life, but depth of life.\"

                  Ralph Waldo Emerson

                  Comment

                  Working...
                  X